MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE- 12 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE- 12 HOLES; PLATE, FIXATION, BONE
Model Number 460.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: hwc.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the titanium sternal locking star plate was received still in the packaging looking broken.There was no patient involvement.This report is for a titanium (ti) sternal locking star plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part number: 460.036, lot number: 9958991, part manufacture date: 03-dec-2015, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti sternal locking star plate-12 holes product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the ti sternal locking star plate (part # 460.036, lot # 9958991, mfg # 03-dec-2015) was received at us cq with only one side of the device returned.The device was not in its original packaging therefore the complaint cannot be confirmed.This device is intended to be assembled when packaged and is held together with an emergency release pin.The emergency release pin and the other side of the plate were not returned to us cq.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device was packaged without the emergency release pin and the other half of the device.However, there is no visual evidence that the returned part was in the original packaging and sealed with the sub-components missing.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI STERNAL LOCKING STAR PLATE- 12 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8739801
Report Number2939274-2019-58884
Device Sequence Number1341872
Product Code HRS
UDI-Device Identifier10887587055121
UDI-Public(01)10887587055121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.036
Device Catalogue Number460.036
Device Lot Number9958991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1